MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.Vascular access was obtained via the left femoral artery.The 30% stenosed, 100mm in length, 4.5mm vessel diameter, eccentric, de novo, target lesion was located in the non-tortuous and moderately calcified lower left limb.The atherectomy was performed with a jetstream 2.1/3 catheter over a 14 thruway guide.A 4.0mm x 120mm x 150cm sterling sl was flushed with a saline using 10ml syringe through the wire conduit and a little water came out of the distal end of catheter.The balloon was then advanced with a thruway guide 14 and inflated with an encore 26 at 6 and 14 atmospheres respectively.However, upon reaching at 10 atmospheres insufflator began to drop rapidly suspected with a balloon rupture.Angiography shows leaking of contrast medium inside balloon into the vessel.The device was then removed without difficulty and the procedure was completed with another of same device.No patient complications were reported and that patient's status was stable.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter and part of an introducer sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 34.5cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11755427
Report Number2134265-2021-05209
Device Sequence Number3192555
Product Code DQY
UDI-Device Identifier08714729782377
UDI-Public08714729782377
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0022846483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1